Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 8, 2008, 7:59 PM MDT for 12 counties in New Mexico. It took effect at May 9, 2008, 7:41 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2008, 7:59 PM MDT (01:59 UTC)
- In effect from
- May 9, 2008, 7:41 AM MDT
- Expired
- May 9, 2008, 9:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4900 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 090159 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 759 PM MDT THU MAY 8 2008 ...RED FLAG WARNING IN EFFECT AGAIN FRIDAY AFTERNOON AND EARLY EVENING MAINLY ALONG AND SOUTH OF INTERSTATE 40...AND ALONG AND EAST OF INTERSTATE 25 FOR STRONG WINDS AND LOW HUMIDITIES... .ANOTHER FAIRLY STRONG UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE INTO THE CENTRAL ROCKIES FRIDAY WHICH WILL AGAIN INCREASE WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT AS WELL...CREATING RED FLAG CONDITIONS WITH WIND AND LOW HUMIDITY FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO. WEST AND SOUTHWEST WINDS WILL QUICKLY INCREASE BY AT LEAST MIDDAY AND RELATIVE HUMIDITIES WILL DROP INTO THE TEENS AND SINGLE DIGITS OVER MANY AREAS...CREATING WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. NMZ103>109-091400- /O.EXP.KABQ.FW.W.0046.000000T0000Z-080509T0200Z/ /O.UPG.KABQ.FW.A.0043.080509T1900Z-080510T0200Z/ /O.NEW.KABQ.FW.W.0047.080509T1900Z-080510T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 759 PM MDT THU MAY 8 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY...FOR CENTRAL AND NORTHEAST NEW MEXICO. THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED AGAIN FRIDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ NMZ101-102-091400- /O.NEW.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 759 PM MDT THU MAY 8 2008 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING...FOR NORTH CENTRAL AND NORTHWEST NEW MEXICO. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
3 follow-up statements
000 WWUS85 KABQ 090208 CCA RFWABQ RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 805 PM MDT THU MAY 8 2008 CORRECTED TO ADD FIRE WEATHER WATCH HEADLINE BELOW. ...RED FLAG WARNING IN EFFECT AGAIN FRIDAY AFTERNOON AND EARLY EVENING MAINLY ALONG AND SOUTH OF INTERSTATE 40...AND ALONG AND EAST OF INTERSTATE 25 FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FOR NORTH CENTRAL AND NORTHWEST NEW MEXICO FRIDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... .ANOTHER FAIRLY STRONG UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE INTO THE CENTRAL ROCKIES FRIDAY WHICH WILL AGAIN INCREASE WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT AS WELL...CREATING RED FLAG CONDITIONS WITH WIND AND LOW HUMIDITY FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO. WEST AND SOUTHWEST WINDS WILL QUICKLY INCREASE BY AT LEAST MIDDAY AND RELATIVE HUMIDITIES WILL DROP INTO THE TEENS AND SINGLE DIGITS OVER MANY AREAS...CREATING WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. NMZ103>109-091430- /O.EXP.KABQ.FW.W.0046.000000T0000Z-080509T0200Z/ /O.UPG.KABQ.FW.A.0043.080509T1900Z-080510T0200Z/ /O.NEW.KABQ.FW.W.0047.080509T1900Z-080510T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 805 PM MDT THU MAY 8 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY...FOR CENTRAL AND NORTHEAST NEW MEXICO. THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED AGAIN FRIDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ NMZ101-102-091430- /O.NEW.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 805 PM MDT THU MAY 8 2008 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING...FOR NORTH CENTRAL AND NORTHWEST NEW MEXICO. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KABQ 091341 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 741 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FOR NORTH CENTRAL AND ALL OF EASTERN NEW MEXICO LATER SATURDAY MORNING THROUGH EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... .ANOTHER FAIRLY STRONG UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE INTO THE CENTRAL ROCKIES TODAY AND EXIT TO THE NORTHEAST OF NEW MEXICO SATURDAY. THIS WILL AGAIN INCREASE WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT...CREATING RED FLAG CONDITIONS WITH STRONG WINDS AND LOW HUMIDITIES FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO. WEST AND SOUTHWEST WINDS WILL INCREASE BY MIDDAY AND RELATIVE HUMIDITIES WILL DROP INTO THE TEENS AND SINGLE DIGITS OVER MANY AREAS...CREATING WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. NMZ102-100300- /O.UPG.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/ /O.NEW.KABQ.FW.A.0045.080510T1600Z-080511T0100Z/ /O.EXB.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 741 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM LATER SATURDAY MORNING THROUGH EARLY SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM LATER SATURDAY MORNING THROUGH SATURDAY EARLY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF TODAYS RED FLAG WARNING AND SATURDAYS FIRE WEATHER WATCH. $$ NMZ101-100300- /O.UPG.KABQ.FW.A.0044.080509T1900Z-080510T0200Z/ /O.EXB.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- 741 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ103-104-107-108-100300- /O.NEW.KABQ.FW.A.0045.080510T1600Z-080511T0100Z/ /O.EXT.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 741 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY LATER MORNING THROUGH SATURDAY EARLY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY LATER MORNING THROUGH SATURDAY EARLY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED AGAIN FRIDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ NMZ105-106-109-100300- /O.EXT.KABQ.FW.W.0047.080509T2000Z-080510T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 741 AM MDT FRI MAY 9 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED AGAIN FRIDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ 40
000 WWUS85 KABQ 100315 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 915 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT FOR NORTH CENTRAL AND ALL OF EASTERN NEW MEXICO LATER SATURDAY MORNING THROUGH EARLY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... .ANOTHER DAY OF BREEZY TO WINDY CONDITIONS IS EXPECTED OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON SATURDAY. DRY CONDITIONS AT THE SURFACE AND AT THE LOWER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH THESE BREEZY TO WINDY CONDITIONS CREATING SEVERAL HOURS OF CRITICAL FIRE WEATHER DURING THE DAY ON SATURDAY. NMZ102>104-107-108-101000- /O.EXP.KABQ.FW.W.0047.000000T0000Z-080510T0300Z/ /O.UPG.KABQ.FW.A.0045.080510T1600Z-080511T0100Z/ /O.NEW.KABQ.FW.W.0048.080510T1600Z-080511T0100Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 915 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER...ARE EXPECTED AGAIN SATURDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ101-105-106-109-100415- /O.EXP.KABQ.FW.W.0047.000000T0000Z-080510T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 915 PM MDT FRI MAY 9 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS OVER NORTHWESTERN NEW MEXICO WILL CONTINUE TO RELAX THIS EVENING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 8, 7:04 PM MDT, 55 minutes earlier.
Area forecast discussion, May 8, 7:04 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 704 PM MDT THU MAY 8 2008 .UPDATE... NEW PUBLIC ZONES HEADED FOR THE STREET WITH WIND ADVISORY HEADLINES CLEARED WITH SCHEDULED EXPIRATION AT 7 PM MDT. SHY && .PREV DISCUSSION...303 PM MDT THU MAY 8 2008... IN THE SHORT TERM...THE LATEST WATER VAPOR LOOP SHOWS A VERY WEAK 500 MB SHORTWAVE TROUGH MOVING THROUGH COLORADO TODAY WITH WEST-SOUTHWEST 50 KNOT FLOW AT 500 MB ACROSS NEW MEXICO. A 250 MB SUBTROPICAL JET IS MERGING WITH A POLAR JET TO GENERATE A 100 TO 130 KNOT JET CORE IN THE BASE OF THE WEAK SHORTWAVE TROUGH OVER COLORADO AND THE SOUTHWEST UNITED STATES TODAY...ENHANCING MIDDLE AND HIGH LEVEL CLOUDS AND WINDS ACROSS NEW MEXICO. THE AZTEC NEW MEXICO PROFILER MEASURED 100 TO 110 KNOT WINDS NEAR 250 MB BEGINNING AT 11 UTC TODAY. ACCORDINGLY...A WIND ADVISORY WAS POSTED AND CONTINUES FOR THE EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS THROUGH 7 PM TODAY. IN ADDITION...A RED FLAG WARNING WAS POSTED AND CONTINUES THROUGH 7 PM TODAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... EXCEPT THE NORTHWEST CORNER...WHERE LOW HUMIDITIES AND STRONG WINDS GENERATED CRITICAL FIRE WEATHER CONDITIONS. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD END BY THE EVENING OVER THE NORTHERN MOUNTAINS AS SHORTWAVE MOVES EAST. A SURFACE FRONT WILL PUSH SOUTH ACROSS THE NE PLAINS THIS EVENING THROUGH EARLY FRIDAY WITH ISOLD STORMS POSSIBLE. ANOTHER MORE VIGOROUS SHORTWAVE WILL FOLLOW A SIMILAR TRACK THROUGH COLORADO AND NORTHERN NEW MEXICO FRIDAY INTO SATURDAY. THIS SECOND SHORTWAVE WILL GENERATE WINDY CONDITIONS ACROSS THE STATE ON FRIDAY THROUGH MIDDAY SATURDAY. ISOLATED RAIN SHOWERS ARE POSSIBLE ACROSS NORTHERN NEW MEXICO WITH ISOLATED SNOW SHOWERS SATURDAY NIGHT IN THE HIGHER ELEVATIONS ARE POSSIBLE AS THIS SECOND SHORTWAVE MOVES EAST. THIS SECOND SHORTWAVE WILL ALSO FORCE A COLD FRONT SOUTH THROUGH THE EASTERN PLAINS AND ADVECT SOMEWHAT COOLER AIR INTO THE STATE ON MODERATE NORTHWEST WIND FLOW. SUNDAY LOOKS TO HAVE GENTLER WEATHER CONDITIONS AS WEAK RIDGING BUILDS INTO THE STATE. ON SUNDAY...WINDS SHOULD BE LIGHTER AND TEMPS WILL HOVER AROUND SEASONAL NORMS. IN THE LONG TERM...12 UTC GFS AND 00Z ECMWF MODEL PATTERNS ARE IN BETTER GENERAL AGREEMENT...BOTH ARE NOW INDICATING ANOTHER VIGOROUS 500 MB SHORTWAVE TROUGH MOVING THROUGH THE STATE ON TUESDAY GENERATING WINDY CONDITIONS AND ANOTHER CHANCE FOR PRECIPITATION... FOLLOWED BY A DRY NORTHERLY FLOW ALOFT WEDNESDAY AND THURSDAY AS A HIGH AMPLITUDE 591 DM 500 MB RIDGE BUILDS FROM BAJA CALIFORNIA MEXICO INTO ALBERTA CANADA. WILL UPDATE LONG TERM GRIDS TO REFLECT BETTER MODEL CONSENSUS. .AVIATION... VFR CONDITIONS THROUGH 09Z WITH THE EXCEPTION OF BRIEF MVFR TO IFR CIGS/VSBY IN ISOLATED THUNDERSTORMS OVER NORTHWEST/NORTHCENTRAL NEW MEXICO NEAR THE COLORADO BORDER. WEST TO NORTHWEST WINDS GUSTING TO AROUND 40 KTS ESPECIALLY ALONG AND EAST OF CENTRAL MOUNTAINS THROUGH 02Z THIS EVENING THEN DIMINISHING. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. .FIRE WEATHER... MIX OF ISOLD DRY/WET SHOWERS/THUNDERSTORMS THIS AFTERNOON/EARLY EVENING OVER NORTHWEST/NORTHCENTRAL NEW MEXICO MAINLY NEAR THE COLORADO BORDER AS UPPER DISTURBANCE BRUSHES THE REGION. LEE SURFACE LOW/TROUGH WILL SHIFT EASTWARD THIS EVENING...ALLOWING A WEAK FRONT TO PENETRATE NORTHEAST AND EAST CENTRAL NEW MEXICO AND ALLOWING LOW LEVEL MOISTURE TO OOZE BACK INTO THAT AREA. WINDS SHOULD DIMINISH AFTER SUNSET THIS EVENING...EASING THIS AFTERNOON/S CRITICAL CONDITIONS. WINDY PATTERN WILL PERSIST FRIDAY...ANY GAIN IN HUMIDITIES NEAR THE EASTERN BORDER WILL LIKELY BE LOST AS SURFACE LEE TROUGH STRENGTHENS. LOOK FOR CRITICAL CONDITIONS AGAIN FRIDAY AFTERNOON EXCEPT FOR THE NORTHWEST PLATEAU AND NORTHCENTRAL MOUNTAINS. STRONGEST WINDS MAY BLOW ON SATURDAY AS A STRONG COLD FRONT APPROACHES NORTHEAST NEW MEXICO BY MIDDAY...ANTICIPATE WIDESPREAD CRITICAL CONDITIONS. EXPECT COOLER AND LESS WINDY WEATHER SUNDAY...THEN A RETURN TO WIDESPREAD CRITICAL CONDITIONS MONDAY. && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. RED FLAG WARNING FROM 1 PM TO 8 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ103>109. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-102. && SHY
Hazardous weather outlook, May 8, 6:00 AM MDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU MAY 8 2008 NMZ001>021-026-091200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 7 PM TODAY FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO...EXCEPT THE NORTHWEST CORNER... WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR THE EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS FROM 1 PM TO 7 PM TODAY FOR WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY AFTERNOON...AND AGAIN EARLY NEXT WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:59 PM MDT | Fire Weather Watch | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 12 hr |
| May 9, 7:41 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.